Hail, Pasquotank
- When
- June 9, 1:35 PM EST
- Where
- Pasquotank County, 1.31 mi WNW of Weeksville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.230, -76.190
Nickel size hail was reported along Route 34.
Scattered severe thunderstorms in advance of a frontal boundary produced damaging winds and large hail across portions of northeast North Carolina.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Scattered severe thunderstorms in advance of a frontal boundary produced damaging winds and large hail across portions of northeast North Carolina.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 9, 12:54 PM EST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 154 PM EDT TUE JUN 9 2009 .SYNOPSIS... HIGH PRESSURE WILL REMAIN CENTERED OFF THE SOUTHEAST COAST TODAY. A WEAK COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST TODAY THROUGH TONIGHT...THEN WILL STALL OUT JUST NORTH OF THE AREA THROUGH THURSDAY. ANOTHER COLD FRONT WILL MOVE ACROSS THE MID ATLANTIC REGION ON FRIDAY...FOLLOWED BY WEAK HIGH PRESSURE ON SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SFC TROUGH MVG THROUGH THE LWR MARYLAND EASTERN SHORE...DOWN THROUGH THE MIDDLE PENINSULA AND INTO SOUTH CNTRL VA THIS MORNING. CONVECTION DVLPD OVER NORTHERN PORTIONS OF THE CWA ALONG THIS BNDRY...WITH SOME STORMS PRODUCING HAIL...GUSTY WINDS AND VERY HEAVY RA OVER OUR MARYLAND COUNTIES. A COLD FRONT CURRENTLY DRAPED OVER THE OHIO VALLEY WILL CONTINUE TO MOVE TO THE E TODAY ACROSS THE MID ATLANTIC REGION. MODELS GENERALLY AGREE ON KEEPING THE MAJORITY OF THE ENERGY AND LIFT WITH THIS SYSTEM JUST TO OUR N INTO NRN MD/DE...PA AND NJ. HOWEVER...PLENTIFUL MOISTURE WILL REMAIN IN PLACE ACROSS OUR AREA WITH SFC DEWPOINTS IN THE MID 60S TO NEAR 70. EXPECT SHOWERS TO INCREASE IN COVERAGE TODAY FROM W TO E (HIGHEST CHANCES OVER NRN HALF OF THE FA CLOSEST TO THE VORT MAX)...AND CONVECTION IS ALSO EXPECTED TO INCREASE AGAIN GOING INTO THE AFTERNOON HRS AS SFC HEATING RAPIDLY DESTABILIZES THE LLVLS. ANY CONVECTION THAT DOES DEVELOP HAS THE POTENTIAL TO BE SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. COULD ALSO HAVE BRIEF HEAVY RAINFALL WITH HEAVIEST SHOWERS/STORMS GIVEN SUCH HIGH PWATS (AROUND 2 IN). WILL MENTION/HIGHLIGHT THESE THREATS IN THE HWO. AS FAR AS THREAT AREAS ARE CONCERNED...SPC HAS EXPANDED THE AREA OF SLIGHT RISK TO COVER MOST OF OUR PIEDMONT AND RICHMOND AREA COUNTIES...AS WELL AS PORTIONS OF THE EASTERN SHORE. MODELS ARE ALL OVER THE PLACE ON PLACEMENT OF CONVECTION THIS AFTN/EVNG...BASED ON TRACK/TIMING OF UPR LVL S/W MVG OVER THE AREA LATER TONIGHT/INTO THE OVERNIGHT HRS. HIGH TEMPS TODAY WILL MAINLY BE 85 TO 90. HIGHS AT THE BEACHES WILL BE IN THE UPR 70S NORTH...TO LWR/MID 80S SOUTH WITH AFTERNOON SEABREEZE DEVELOPMENT. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... CONVECTION MAY STILL MANAGE TO LAST INTO THE LATE EVENING HOURS (ESPECIALLY OVER THE E/NE PORTIONS OF OUR AREA) WITH MODELS PROGGING CAPES OF 2500-3500 J/KG (HIGHEST IN ERN/SERN HALF OF FA). LOW TEMPS TONIGHT WILL RANGE FROM NEAR 65 FAR N/NW TO LWR 70S FAR SE WITH DEWPOINTS REMAINING IN THE UPR 60S THERE. THE COLD FRONT WILL SLOW DOWN AND EVENTUALLY STALL OUT JUST TO OUR NORTH BY WEDNESDAY. EXPECT ANOTHER ROUND OF CONVECTION TO DEVELOP LATE WEDNESDAY MORNING/EARLY AFTERNOON...ALTHO SEVERE CHANCES LOOK LOWER WITH LIMITED FORCING MECHANISMS IN PLACE TO ADEQUATELY DEVELOP ANY MODERATE TO INTENSE ACTIVITY. DO EXPECT ANOTHER MUGGY DAY WITH DEWPOINTS REMAINING 65 TO 70. HIGH TEMPS WILL AGAIN BE 85 TO 90...EXCEPT UPR 70S AT THE NRN BEACHES AND LWR/MID 80S AT THE SRN BEACHES. LOW TEMPS WEDNESDAY NIGHT WILL AGAIN RANGE FROM 65 IN THE N/NW TO LWR 70S AT AREAS ADJACENT TO ALBERMARLE SOUND. THE UPPER LEVEL PATTERN FLATTENS OUT BY THURSDAY...AND A SERIES OF SHORTWAVE TROFS WILL RIDE ACROSS THE OLD STALLED OUT FRONTAL BOUNDARY...MAINLY JUST N OF OUR AREA. CHANCE POPS CONTINUE THRU THURSDAY...HIGHEST IN THE N. HIGH TEMPS THURSDAY WILL AGAIN BE 85 TO 90 (BUT COOLER AT THE BEACHES). && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... CHC POPS FRI AS S/W MOVG E IVOF MASON DIXON LINE PULLS A CDFRNT ACROSS RGN. THIS BNDRY THEN PROGGED TO STALL ACROSS CAROLINAS INTO THE WKEND. WEAK HIGH PRS BUILDS IN FROM THE N...WITH TRICKY PART OF THE FCST DETERMINING JUST WHERE IT RAINS. FOR NOW...XPCT BEST CHC (30-40%) POPS WILL BE ALONG SRN HALF OF FA (CLOSER TO BNDRY). BASICALLY 10-20% POPS ACROSS NRN CNTYS FROM FRI NITE THRU SUN. BNDRY THEN RETURNS BACK N A S A WRM FRNT MON WITH CHC POPS ALL AREAS. HIGHS THRU PRD IN THE 80S. LOWS IN THE 60S. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... MOISTURE...INSTABILTY AND SUN WILL RESULT IN AFTN ERLY EVE SHWRS/TSTMS...SOME OF THE STORMS COULD BE SVR WITH LOCALLY HEAVY RA. WITH NO DEFINED FOCUS FOR THE TSTMS HAVE OPTED TO HANDLE WITH CB IN THE FORECAST BEGINNING 19Z IN THE W AND BY 21Z ALONG THE CST. FOG FORMATION XPCTD OVERNIGHT WITH SBY IFR/LIFR...HAVE KEPT OTHER SITES IFR BUT IF SHWRS AFFECT THEM THIS AFTN THEY COULD GO LIFR. FOG SHUD LIFT BY 14Z WITH MOSTLY CLR CONDITIOS FOR WED. WED AFTN THROUGH THE WEEKEND...WITH THE SEASONABLY WARM/HUMID CONDITIONS REMAINING IN PLACE...EXPECT ADDITIONAL SHOWERS/TSTMS TO FIRE DURING THE PEAK HEATING HOURS WED THROUGH FRI...AS THE NEXT COLD FRONT WILL BE SLOW TO MOVE THROUGH THE MID ATLC REGION (I.E. LATE FRI INTO EARLY SAT). WILL ALSO EXPECT AREAS OF FOG EACH NIGHT...AGAIN LOCALLY DENSE (IFR/LIFR VSBYS)...BASED ON THE AMOUNT OF OVERNIGHT CLEARING. && .MARINE... FEW ISSUES IN THE SHORT TERM...AS OVERALL SUMMERTIME PATTERN (WEAK PRESSURE GRADIENT...STRONG OVER-WATER STABILITY) SHOULD KEEP WIND/WAVE CONDITIONS BELOW SMALL CRAFT ADVISORY THRESHOLDS. WILL HAVE TO KEEP AN EYE ON A SRLY SURGE OVER CHES BAY WED NIGHT...ESP PER THE NAM TRENDS...THOUGH CLIMATOLOGY WOULD SUGGEST GIVEN THE ANTICIPATED PRESSURE GRADIENT IT MAY BE A BIT TOO SOON FOR SUSTAINED WINDS NEAR 20 KTS (GIVEN BAY TEMPS CLOSER TO THE LWR 70S THAN AROUND 80F). AS FOR THE RIP CURRENT RISK TODAY...OBSERVED MID ATLC BUOYS (44009, 44099, 44014) ALL SHOW A SECONDARY SWELL OF 1-2 FT (HIGHEST S OF CAPE CHARLES LIGHT) WITH A 18 SECOND PERIOD. WHILE NOT THE DOMINANT WAVE...WAVE WATCH III GUIDANCE IS NEVERTHELESS NOT PICKING UP ON THIS RESIDUAL LONG PERIOD ENERGY AT ALL IN ITS SPECTRAL BULLETINS. BASED ON LOCAL WORKSHEET...PRESENCE OF SUCH A SWELL (WHILE NOT DOMINANT) WOULD BE SUFFICIENT TO WARRANT A MODERATE RISK FOR RIP CURRENTS ACROSS THE MID ATLC BEACHES BTWN OCEAN CITY MD AND COROLLA NC. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...JRL NEAR TERM...JYM/JRL SHORT TERM...JRL LONG TERM...JRL/MPR AVIATION...CY MARINE...BKH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 955 AM EDT TUE JUN 9 2009 NCZ012>016-030>032-VAZ092-093-096-097-101400- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN- PERQUIMANS-SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-CHESAPEAKE- 955 AM EDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS. SOME THUNDERSTORMS MAY PRODUCE GUSTY WINDS...HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON BOTH WEDNESDAY AND THURSDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. NCZ017-102-VAZ095-098-101400- INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH- VIRGINIA BEACH- 955 AM EDT TUE JUN 9 2009 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. IN ADDITION...SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP MAY PRODUCE GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON BOTH WEDNESDAY AND THURSDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ633-650-652-654-656-658-101400- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 955 AM EDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS. SOME THUNDERSTORMS MAY PRODUCE GUSTY WINDS...HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MDZ021>023-VAZ048-049-060>091-094-101400- DORCHESTER-WICOMICO-SOMERSET-FLUVANNA-LOUISA-PRINCE EDWARD- CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY- AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN- ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX- MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- NEWPORT NEWS/HAMPTON- 955 AM EDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS. SOME THUNDERSTORMS MAY PRODUCE GUSTY WINDS...HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON BOTH WEDNESDAY AND THURSDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MDZ024-025-VAZ099-100-101400- INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- 955 AM EDT TUE JUN 9 2009 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. IN ADDITION...SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP MAY PRODUCE GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON BOTH WEDNESDAY AND THURSDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ630>632-101400- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- 955 AM EDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS. SOME THUNDERSTORMS MAY PRODUCE GUSTY WINDS...HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON BOTH WEDNESDAY AND THURSDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MCNATT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
210 PM EDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL 2 E GLOUCESTER COURTHOU 37.41N 76.49W
06/09/2009 E0.88 INCH GLOUCESTER VA TRAINED SPOTTER
NICKEL-SIZED HAIL REPORTED BY WEATHER SPOTTER.
&&
KLYNCHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 215 PM EDT TUE JUN 9 2009 VAZ084-086-091-091930- GLOUCESTER VA-MATHEWS VA-YORK VA- 215 PM EDT TUE JUN 9 2009 ...STRONG THUNDERSTORM MOVING INTO SOUTHERN GLOUCESTER COUNTY AND MOBJACK BAY... AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF BOHANNON...OR ABOUT OVER GLOUCESTER COURTHOUSE...MOVING SOUTHEAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HAYES AT 300 PM EDT...WHITE MARSH AT 305 PM EDT...BEULAH...AND...SELDEN AT 320 PM EDT...NAXERA AT 330 PM EDT. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. ALSO EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. MCNATT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
218 PM EDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM FUNNEL CLOUD 2 E ALLMONDSVILLE 37.40N 76.61W
06/09/2009 GLOUCESTER VA PUBLIC
POSSIBLE FUNNEL CLOUD REPORTED NEAR HICKORY FORK ROAD.
&&
KLYNCHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 224 PM EDT TUE JUN 9 2009 NCZ015-016-091930- CAMDEN NC-PASQUOTANK NC- 224 PM EDT TUE JUN 9 2009 ...STRONG THUNDERSTORM DEVELOPING OVER SOUTHERN PASQUOTANK AND CAMDEN COUNTIES... AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEEKSVILLE...OR ABOUT OVER BRICKHOUSE POINT...MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GOOSE CREEK AT 250 PM EDT...GLEN COVE AT 305 PM EDT...FROG ISLAND...AND...TEXAS AT 310 PM EDT. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. MCNATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 232 PM EDT TUE JUN 9 2009 NCZ016-017-102-091945- CAMDEN NC-EASTERN CURRITUCK NC-WESTERN CURRITUCK NC- 232 PM EDT TUE JUN 9 2009 ...STRONG THUNDERSTORM CONTINUES OVER SOUTHERN CURRITUCK COUNTY... AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF GRANDY...MOVING SOUTHEAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BERTHA...AND...POPLAR BRANCH AT 255 PM EDT...GRANDY AT 320 PM EDT...JARVISBURG AT 340 PM EDT...POWELLS POINT AT 345 PM EDT. EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. MCNATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 234 PM EDT TUE JUN 9 2009 VAZ098-091945- VIRGINIA BEACH VA- 234 PM EDT TUE JUN 9 2009 ...STRONG THUNDERSTORM DEVELOPING OVER NORTH CENTRAL VIRGINIA BEACH... AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL CITY OF VIRGINIA BEACH...OR ABOUT 7 MILES SOUTHWEST OF VIRGINIA BEACH OCEANFRONT...MOVING SOUTHEAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR DAM NECK AT 250 PM EDT...PUNGO AT 300 PM EDT...SIGMA AT 305 PM EDT...SANDBRIDGE BEACH AT 325 PM EDT. EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. MCNATT
The Norfolk radar (KAKQ), 111 km away, was scanning. The volume nearest the first event began at 18:34 UTC.
3 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.
Nickel size hail was reported along Route 34.
Penny size hail was reported.
Several trees were downed.
Few small trees were downed.
Trees were downed near Ahoskie.
Lightning strike started a house fire at Perry Long Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2009Every state in 2009This day in weather historyWarnings in North Carolina, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185202, 185198, 185200, 185207, 185197, 185205.